Confused about drugs and stills disease

Ah twithytoes there's nothing worse no sleep and I bet it's aging with gallstones my gran used to be in such agony with hers hope you managed to get some rest and feel a bit better today.

Don't know if any of you have methertrexate injection delivered only I was told should be able to have it delivered to chemist as I'm not doing it myself yet nurse still doing it but am hoping to go back work and won't be able to have the injection delivered to home as I will be working full time but the chemist where I have my prescription done from said they can't accept it like that I would need it doing on repeat prescription.

I went see consultant last week and nurse had said to stop injection last week as the rash on my face seemed to get worse after methertrexate and my.joints last few weeks have felt worse especially wrist and knee feeling like I could lie down just about anywhere but can't sleep but gp wasn't sure if I had perioral dermititis so said wait see what consultant said. I am really confused because consultant thinks it's the steroids but said he could try me on azathioprine which I had never heard of. I was given a leaflet on it and said to have a look on line but consultant doesn't think it's as good as methertrexate he is also on about reducing steroid at moment have come down from 45mg a day and I'm now on 10 he wants me to reduce to 5mg every other day I should have gone for counselling on other drug tomorrow but since being off the methertrexate my tummy still the same and rash and fatigue are no different so me and boyfriend had a chat and I went to see gp and I decided to try the methertrexate again but reducing the steroid. It's so hard because I thought that because my bloods are so good said esr and crp are right down I thought I wouldn't still have the fatigue and I thought things had improved because of all the steroids because they had previously injected joints before coming out of hospital and gave me a steroid drip and I felt great so when I started to feel worse I understand they can't keep you on lots of steroids, I thought the methertrexate was perhaps not working and I thought the rash,bad tum and joints were down to that. Consultant said that he thinks the methertrexate as been working and the rash and tum are the steroids and the fatigue is something no one knows much about and they would look at that after. It's so confusing because I can appreciate that the stills disease is rare and it's hard because I suppose there aren't many drugs to offer and I know like we said other day have to kiss a few frogs before we find our prince. I rang to say I wanted to stay on the methertrexate but of course I never thought they couldn't give me injection without speaking to consultant and he's off now till end of week I just hope it will be ok the nurse said she will call.me once spoke to him she said it should be ok am just a bit worried, and hope I can have injection next week, but then I'm worried because I really feel like joints are getting worse and last couple of blood tests have shown only a small increase in crp but how do I explain this when bloods are so much better than when I went into hospital , it's so hard because I'm knew to all this and have so many questions which I do write down for when I see consultant but I just want to get my life back and appreciate I'm not going be running a marathon but I have a new job awaiting me and I kniw I've come along way since last November but I suppose I thought I would be back at work by now. I think I've been feeling a bit down as well because we normally go on holiday to Malaysia and meet up with friends and we would have been celebrating dad's birthday there next week 85 and I feel guilty although everyone says don't worry we just want you better I do feel guilty because i know how much they look forward to it and it's hard not to beat yourself up over it but hey ho will have to decorate my lil palm tree in the garden and make it feel like we are on our jollys .I also got my first appointment ar job centre I rang them as it said they help you get a job or train but I said I already have a job but I haven't been able to start it yet he then said do we know you've got a job I said yes because you have stopped my esa how many times. He said you will still have to go for appointment or they will stop your esa I am now worried that I am going to have problems again with esa really don't need the stress I've never been on benefits have worked full time all my life, but that doesn't seem to count for anything they speak to you like your tge lowest of low really wish I didn't have to claim but hopefully I will get someone who understands.

3 Replies

oldestnewest
  • I don't really have any answers for you Bunker1 you have my sympathy on all fronts. Tx

    PS did you mean to write that you bet it's aging with gallstones? I hope not as I've had them since I was 39 and am only 52 which isn't that ancient! But yes it agony - very like RA pain - like a mouse is eating away the insides - but all around the upper stomach. Been lucky to have no bother with them for some years now - forgotten just how bad it could be.

  • Sorry you are having all this trouble with your health. I have found it crazy that

    even if levels show good that I can be really crappy too. Just seems to happen at times.

    Don't you dare let anyone talk down to you and make you feel Low!

    You don't deserve that and you should pull them into line if they try it.

    I would say something like......" Well it's no fun for me being here being treated

    like something under someone's shoe. I've worked hard all my life and I don't

    expect to have to take crap for being sick when it's out of my control.

    I'd gladly swap with someone else and let them walk a mile in my shoes....."

    Sorry if that seems bossy, just don't like the thought of people behaving that way,

    I know what it's like.

    Best of luck with your health and doing battle!

  • Hello, not sure if you will see this post but I am newly diagnosed with stills and your symptoms and your journey are like mine, I wonder if I could ask you some questions as currently I'm reducing my steroids since being discharged from hospital and also had my 3rd lot of methotrexate, which I'm tolerating but makes me feel quite bad for 2/3 days. I also can't work out whether the steroids I'm reducing is making me feel bad - throat is sore, headaches, aching limbs and joints, feeling generally just blah, is it the methotrexate OR is it the stills symptoms coming back or the steroid reduction??? Had a couple of nights now after reducing steroids (was on 60mg in hospital and on discharge 27th April) now on 35mg. Had a major problem first week after leaving hospital as the doctor wanted me to drop 15mg off steroids the first week, I went to 45mg and both knees went massive and had fluid aspiration two days later with steroid shots in both knees. Went back up to 50mg, then reduced 5mg a week, until last week where they wanted me to reduce by 10mg a week where I am now at 35mg today. Haven't felt great, not sure if stills symptoms returning, the introduction to methotrexate or the steroids reduction 😞

    My rheumatologist won't let me back to work until I'm at 5/7mg steroids. I work for the NHS luckily I've been there a long time and get 20weeks full sick pay, then reduced to half pay. Thing is I've had 6 weeks off sick so far so concerned about the steroid reduction time and the fact I work in an inpatient/outpatient facility where viruses and exposure to illnesses isn't good when on immuno suppressant drugs!!

    This has only happened to me in the last 9-10 weeks! I became ill end of March 2016, 10 days before I got married on 8/4/16!! Massive rash, flu symptoms, thought I'd had an allergic reaction, prescribed steroids and antihistamines just like you, I then couldn't walk two days later, felt horrid like I was being attacked from within. Went through my wedding day drugged up, swollen knees, ankles, wrists, temperatures, sore throat, rash but had an amazing day but next day couldn't walk at all and was admitted to hospital for 16 nights where they eventually diagnosed stills disease, had to stop medication completely to do full screening of bloods, this is where the full stills symptoms came out - the temps and night sweats an additional extra that were just awful X

    My medication journey though is similar to yours, in hospital my bloods were terrible, ferritin at 11,000, high CRP and ESR. Now my inflammation is a lot lower last weeks blood showed and my ferritin isdown to 1000 from 11,000. I don't feel like I did in the hospital, probably due to the steroids. My doctor feels I'm steroid resistant?? And that's why we're trying the methotrexate. I have also been referred to the national amyloidosis centre in London to see them and discuss the potential for biological drugs but initially see if I'm being treated correctly first.

    My last bloods showed inflammation is down. I'm just impatient, I'm one of these people that would just like to know what's going to happen but I've to accept I won't know because it's all trial and error!! Has my flare gone?? Is the methotrexate working, are the symptoms I'm experiencing due to the steroid reduction or is it my stills flare again?? Am I going to suffer chronically or is it going to be a one off like some sufferers??? Just hate not knowing!!

    Sorry such a long post just be good to speak to somebody in a similar situation as myself right now X

You may also like...